Alert archive / Arizona / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 44, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Aug 11, 2016, 12:35 AM MST for Gila County, Arizona. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2016, 12:35 AM MST (07:35 UTC)
- Expired
- Aug 11, 2016, 1:15 AM MST
- In force
- 40 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
County Gila County, AZ
The radar
The Flagstaff radar (KFSX), 31 km from the middle of the area, began a volume at 07:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 7.6 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 424 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1487 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.7
The text
As transmitted.
047 WUUS55 KFGZ 110735 SVRFGZ AZC007-110815- /O.NEW.KFGZ.SV.W.0044.160811T0735Z-160811T0815Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1235 AM MST THU AUG 11 2016 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GILA COUNTY IN EAST CENTRAL ARIZONA... * UNTIL 115 AM MST * AT 1233 AM MST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER WHISPERING PINES...OR 7 MILES NORTHEAST OF PAYSON...AND MOVING NORTHEAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... NORTH PAYSON...STAR VALLEY...FLOWING SPRINGS...TONTO VILLAGE... EAST VERDE ESTATES...WHISPERING PINES...MEAD RANCH... MESA DEL CABA...FREEDOM ACRES...UPPER TONTO CREEK CAMPGROUND... BEAVER VALLEY...WATER WHEEL BURN AT HOUSTON MESA RD-S... WATER WHEEL BURN AT HOUSTON MESA RD-N AND HOUSTON MESA CAMPGROUND. THIS INCLUDES THE FOLLOWING HIGHWAYS... STATE ROUTE 260 BETWEEN MILE MARKERS 253 AND 268. STATE ROUTE 87 BETWEEN MILE MARKERS 253 AND 260. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3422 11124 3428 11143 3443 11126 3434 11108 TIME...MOT...LOC 0733Z 226DEG 11KT 3434 11126 $$ KD
2 follow-up statements
022 WWUS55 KFGZ 110753 SVSFGZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1253 AM MST THU AUG 11 2016 AZC007-110815- /O.CON.KFGZ.SV.W.0044.000000T0000Z-160811T0815Z/ GILA AZ- 1253 AM MST THU AUG 11 2016 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM MST FOR GILA COUNTY... AT 1251 AM MST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR WHISPERING PINES...OR 11 MILES NORTHEAST OF PAYSON...MOVING NORTHEAST AT 15 MPH. AN URBAN AND SMALL STREAM FLOOD ADVISORY IS ALSO IN EFFECT FOR THIS AREA. LOCATIONS IMPACTED INCLUDE... STAR VALLEY...FLOWING SPRINGS...TONTO VILLAGE...EAST VERDE ESTATES... WHISPERING PINES...MEAD RANCH...MESA DEL CABA...FREEDOM ACRES... UPPER TONTO CREEK CAMPGROUND...BEAVER VALLEY... WATER WHEEL BURN AT HOUSTON MESA RD-S... WATER WHEEL BURN AT HOUSTON MESA RD-N AND HOUSTON MESA CAMPGROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN FLAGSTAFF. && LAT...LON 3422 11124 3428 11143 3443 11126 3434 11108 TIME...MOT...LOC 0751Z 226DEG 11KT 3438 11121 $$ KD
759
WWUS55 KFGZ 110816
SVSFGZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
116 AM MST THU AUG 11 2016
AZC007-110825-
/O.EXP.KFGZ.SV.W.0044.000000T0000Z-160811T0815Z/
GILA AZ-
116 AM MST THU AUG 11 2016
...THE SEVERE THUNDERSTORM WARNING FOR GILA COUNTY HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF GILA COUNTY.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER...AN URBAN
AND SMALL STREAM FLOOD ADVISORY REMAINS IN EFFECT FOR THE AREA.
LAT...LON 3422 11124 3428 11143 3443 11126 3434 11108
TIME...MOT...LOC 0806Z 226DEG 11KT 3438 11121
$$
KDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 9:20 PM MST, 3 hours 15 minutes earlier.
Area forecast discussion, Aug 10, 9:20 PM MST, 3 hours 15 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 920 PM MST WED AUG 10 2016 .SYNOPSIS...Expect a drying and warming trend to develop in the next few days, but especially over the weekend. && .DISCUSSION...It is possible that being directly under a 70kt jet streak today hampered things dynamically, instead of helping. It is also quite possible that there was just a little too much shear and a little too much drying above 500mb, hard to tell. Either way, the situation did not pan out as planned and the day was on the quiet side. We have decreased pops overnight and cancelled the Flash Flood Watch as a result. Updates are already published. The next several days will feature a noticeable drying trend, with any appreciable chances for wetting rainfall ending after Thursday. && .AVIATION...For the 00Z package...SCT -SHRA/-TSRA with ISOLD +TSRA will slowly diminish after 02z. Expect MVFR and IFR conditions in SHRA/TSRA. ISOLD-SCT -SHRA/-TSRA will develop again after 17Z. Aviation discussion not updated for TAF amendments. && .FGZ WATCHES/WARNINGS/ADVISORIES...None. && PUBLIC...Peterson AVIATION...Peterson For Northern Arizona weather information visit weather.gov/flagstaff
Hazardous weather outlook, Aug 10, 8:30 PM MST, 4 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 830 PM MST WED AUG 10 2016 AZZ004>018-037>040-110415- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 910 AM MST WED AUG 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO... NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY AND TONIGHT THE FLASH FLOOD WATCH HAS BEEN CANCELLED. EXPECT ISOLATED TO SCATTERED STORMS THAT MAY PRODUCE BRIEF HEAVY RAIN AND SMALL HAIL FOR THE REST OF TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH MONDAY CHANCES FOR STORMS WILL CONTINUE TO DECREASE ON THURSDAY...WITH MAINLY DRY WEATHER FRIDAY INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Aug 10, 10:16 PM MST, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1016 PM MST WED AUG 10 2016 AZZ008-037-110545- YAVAPAI COUNTY VALLEYS AND BASINS AZ-YAVAPAI COUNTY MOUNTAINS AZ- 1016 PM MST WED AUG 10 2016 ...SIGNIFICANT WEATHER ADVISORY FOR YAVAPAI COUNTY UNTIL 1045 PM MST... AT 1016 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER PONDEROSA PARK...OR 7 MILES SOUTHWEST OF PRESCOTT...MOVING NORTHEAST AT 20 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... PRESCOTT...PRESCOTT VALLEY...PONDEROSA PARK... PRESCOTT GATEWAY MALL...WALKER...INDIAN HILL WEST PRESCOTT... GROOM CREEK SUBDIVISION...YAVAPAI COUNTY COURTHOUSE PRESCOTT... OAK KNOLL VILLAGE...LOWER WOLF CREEK CAMPGROUND... WHITE SPAR CAMPGROUND... UPPER WOLF CREEK GROUP CAMPGROUND AND LYNX LAKE DAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3438 11251 3448 11262 3465 11242 3451 11227 TIME...MOT...LOC 0516Z 227DEG 18KT 3450 11249 MCS
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 10:16 PM MST | Special Weather Statement | FGZ | Yavapai | 29 min |
| Aug 10, 11:04 PM MST | Areal Flood Advisory | FGZ | Yavapai | 116 min |
| Aug 11, 12:48 AM MST | Areal Flood Advisory | FGZ | Coconino, Yavapai | 57 min |
| Aug 11, 12:49 AM MST | Areal Flood Advisory | FGZ | Coconino, Gila | 56 min |
| Aug 11, 1:33 AM MST | Flash Flood Warning | FGZ | Coconino, Gila | 117 min |
| Aug 11, 4:04 AM MST | Severe Thunderstorm Warning | FGZ | Gila, Navajo | 41 min |
| Aug 11, 4:35 AM MST | Flash Flood Warning | FGZ | Gila, Navajo | 115 min |
| Aug 11, 11:43 AM MST | Special Weather Statement | FGZ | Coconino | 47 min |
| Aug 11, 12:30 PM MST | Special Weather Statement | FGZ | 30 min | |
| Aug 11, 12:34 PM MST | Special Weather Statement | FGZ | 26 min | |
| Aug 11, 4:36 PM MST | Areal Flood Advisory | FGZ | Gila | 3 hr |
Nearby
Severe Thunderstorm Warnings in Arizona, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.